Texas, 2011Excessive Heat in Texas, September 1 to 2, 2011
September 1 to 2, 2011 · NWS SHV · 21 events in 21 counties and zones
September continued where August left off when it came to excessive heat across Northeast Texas. Temperatures soared above triple digits for the first couple of days before the region began to feel the effects of Tropical Storm Lee across the south central and southeast Louisiana gulf coast.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
September continued where August left off when it came to excessive heat across Northeast Texas. Temperatures soared above triple digits for the first couple of days before the region began to feel the effects of Tropical Storm Lee across the south central and southeast Louisiana gulf coast. While the storm did not produce any rainfall across the region, it did help to cool temperatures slightly after September 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 8:33 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 31, 8:33 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT WED AUG 31 2011
.DISCUSSION...
UPPER LEVEL RIDGE CENTERED ALMOST DIRECTLY OVERHEAD...AND WILL
REMAIN SO THROUGH AT LEAST THURSDAY. THAT SAID...ALL ASPECTS OF
THE FCST APPEAR TO BE ON TRACK THIS EVENING...AND NO UPDATES TO
THE GRIDS WILL BE MADE. /12/
&&
.AVIATION...
VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE NEXT TERMINAL
FORECAST PERIOD OR 02/06Z. WINDS MOSTLY LIGHT SOUTHEAST TONIGHT
BECOMING EAST TO SOUTHEAST 6 TO 12 KNOTS AFTER 14Z THURSDAY.
/14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 102 75 99 74 / 10 10 10 10 20
MLU 73 100 73 99 72 / 10 10 10 10 20
DEQ 73 100 71 98 73 / 10 10 10 10 10
TXK 78 101 74 99 73 / 10 10 10 10 10
ELD 73 100 72 98 71 / 10 10 10 10 10
TYR 80 103 78 99 77 / 10 10 10 10 20
GGG 79 102 76 99 76 / 10 10 10 10 20
LFK 74 101 75 96 76 / 10 20 20 30 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
12/14
Hazardous weather outlook, Aug 31, 10:51 AM CST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT WED AUG 31 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT WED AUG 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE CENTRAL GULF
OF MEXICO OVER THE NEXT COUPLE OF DAYS. DEVELOPMENT OF THIS SYSTEM
WILL BE SLOW...BUT IT IS EXPECTED TO MOVE NORTHWEST AND EVENTUALLY
AFFECT THE LOUISIANA AND TEXAS GULF COASTS DURING LABOR DAY
WEEKEND. AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR WILL HAVE THE
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS. MANY UNCERTAINTIES
STILL EXIST REGARDING THE STRENGTH...TIMING...AND TRACK OF THIS
SYSTEM BUT IT WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL
DAYS. IN ADDITION...A COLD FRONT IS EXPECTED TO BRING MORE CHANCES
FOR SHOWERS AND THUNDERSTORMS NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
09
Excessive Heat, Angelina
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Excessive Heat, Bowie
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Bowie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Excessive Heat, Camp
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Excessive Heat, Cass
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
Excessive Heat, Cherokee
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.837, -95.165 (the zone’s center; the record gives no point)
Excessive Heat, Franklin
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
Excessive Heat, Gregg
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Gregg forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.481, -94.817 (the zone’s center; the record gives no point)
Excessive Heat, Harrison
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Harrison forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
Excessive Heat, Marion
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.798, -94.357 (the zone’s center; the record gives no point)
Excessive Heat, Morris
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Morris forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.114, -94.733 (the zone’s center; the record gives no point)
Excessive Heat, Nacogdoches
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Nacogdoches forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Excessive Heat, Panola
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Panola forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.162, -94.306 (the zone’s center; the record gives no point)
Excessive Heat, Red River
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Red River forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
Excessive Heat, Rusk
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Rusk forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.108, -94.762 (the zone’s center; the record gives no point)
Excessive Heat, Sabine
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Sabine forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.343, -93.852 (the zone’s center; the record gives no point)
Excessive Heat, San Augustine
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- San Augustine forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.394, -94.168 (the zone’s center; the record gives no point)
Excessive Heat, Shelby
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
Excessive Heat, Smith
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.375, -95.269 (the zone’s center; the record gives no point)
Excessive Heat, Titus
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Titus forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.217, -94.966 (the zone’s center; the record gives no point)
Excessive Heat, Upshur
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Upshur forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.736, -94.941 (the zone’s center; the record gives no point)
Excessive Heat, Wood
- When
- September 1, 12:00 AM CST to September 2, 11:59 PM CST
- Where
- Wood forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, September 1 to 3, 20111 death · 15 injured · 29 events
- Drought in Georgia, September 1 to 30, 2011$100 million · 88 events
- Drought in Texas, September 1 to 30, 2011$100 million · 24 events
- Drought in Texas, September 1 to 30, 2011$1.3 million · 46 events
- Drought in Kansas, September 1 to 30, 2011$2.4 million · 23 events
- Flooding in Iowa, September 1 to 28, 2011$3.1 million · 4 events
- Flooding in Nebraska, September 1 to 30, 2011$1.6 million · 9 events
- Drought in Oklahoma, September 1 to 30, 201148 events
- Drought in Missouri, September 1 to 30, 2011$35,000 · 11 events
- Drought in New Mexico, September 1 to 30, 201136 events
- Drought in Texas, September 1 to 30, 201133 events
- Drought in Georgia, September 1 to 30, 201126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339113, 339114, 339115, 339116, 339118, 339119, 339120, 339121, 339122, 339123, 339124, 339125, 339126, 339127, 339128, 339129, 339130, 339131, 339132, 339133, 339134.